MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752059
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that trocar blade was difficult for the product to be spiked during surgery.The procedure type was unknown.The surgery was completed after replacing the product with new one.The patient harm was not reported.
 
Additional Manufacturer Narrative
Two open trocar assemblies, in a bag were received for the report.Samples were visually inspected and found to be nonconforming.Sample 1-2: damaged blade tip/tip was observed to be bent and have a damaged cutting edge.Functional penetration testing was not performed due to damage of samples.No lot number was identified with this complaint; therefore, a device history record review could not be conducted.The exact root cause could not be determined from the investigation performed.The damage to the returned samples is consistent with damage that can occur when the blade contacts a hard surface such as the protective cap, improper handling, or contact with another instrument during surgery or set-up.The damage seen on the returned complaint samples could have contributed to the customers reported issue of trocar blade was difficult for product to be spiked.The exact root cause for this complaint is unknown, therefore, specific action with regards to this complaint cannot be taken.All trocar blades are 100% inspected.Any nonconformances, such as damaged tips and damaged cutting edges, are removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20029863
Report Number1644019-2024-01892
Device Sequence Number7336179
Product Code LRO
UDI-Device Identifier00380657520596
UDI-Public00380657520596
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065752059
Device Lot NumberASKU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM
Patient SexUnknown